Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RM1985

Thinking of asking my doctor to get me on accutane, but...

Recommended Posts

I'm very concerned about all the side effects... I can live with dry skin and lips, but I don't wanna lose any hair or have my night vision decreased. For the folks who have had experience with accutance, are any of these side effects permanent?

Share this post


Link to post
Share on other sites

Hi,

I experienced dry lips, but more so in the early weeks than later on. Dry skin only in the first week. Hair loss after I went off accutane, but only temporary. And I was pretty sensitive to sunlight. For me the benefits far outweigh the side effects. But you may respond differently to it ...

Share this post


Link to post
Share on other sites

Hi :D

Ive not long ago finished my 2nd course of Accutane and my skins doing really well. I was SOOO nervous that I came close to not starting my first course at all, after hearing all the side-effects, but it really wasn't at all bad for me and I was on a high dose (70mg daily for 6 months, both times).

I had really dy skin (my legs were the worst), cracked lips and 1 nose-bleed but then I expected those. I just slapped E45 cream all over my body at night and kept my lips coated it vaseline. You do need to be very careful in the sun though. I got a mild case of sunburn that just would not heal for weeks.

Id say try it and see how it goes. at least if you can't cope with the side-effects you can stop straight away. I think its been given to much scary publicity.

Vanessa xxx

Share this post


Link to post
Share on other sites

I wouldnt let those concerns worry you too much. I had a very positive experience with accutane, which I took four years ago. I havent any long-term sideaffects and the thinning hair and nightvision you speak of are definitely not the norm. Just be prepared for dry skin and lips/eyes/nose. I actually did my treatment without moisturizer as I didnt really care about the flaky skin.

Honestly, taking accutane has been one of the best decisions of my life. It allowed me to actually feel good about the way I looked and have social life again. I would definitely do it all over again if I had the choice.

Andrew

Share this post


Link to post
Share on other sites

Id try to see if theirs any non ablative lasers in your area before id try accutane you see instant results with these.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×